MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200233
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During a gamma 3 operation, when inserting the grub screw on the target device.The insertion of the grub screw was very difficult, so that the instrument was pulled out and the defect was detected.The flexible piece at the end of the instrument is broken.The spiral sheath has loosened.The rest of the surgery was inconspicuous and the insertion of the gamma nail also complied with the femoral neck screw.A second gamma nail instrument was available.Surgical delay of 60 minutes not longer.No other consequences reported.
 
Additional Manufacturer Narrative
The reported event that set screwdriver, flexible shaft gamma3® 4 mm instrument was broken or deformed could be confirmed, since the returned device matches the reported failure mode.The received set screwdriver show significant traces of intense and frequent use.The tip and the flexible spring of the set screwdrivers were significantly bent and deformed.The flexible part was furthermore found to be partly uncoiled.The appearance and the extent of the damage indicated that too high torque forces had been applied onto the set screwdriver received.In case of intended use such damage would not have occurred.Based on investigation, the root cause was attributed to user related issue.The damage of the set screwdriver most likely occurred due to application of too high torque forces during screw insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labelling did not indicates any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8375072
Report Number0009610622-2019-00086
Device Sequence Number13834171
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200233
Device Lot NumberK081944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;